Alert archive / Michigan / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 55, NWS Detroit, MI
NWS Detroit, MI issued this severe thunderstorm warning at Jul 27, 2014, 5:02 PM EDT for Oakland County, Wayne County, Michigan. It was in force for 73 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 27, 2014, 5:02 PM EDT (21:02 UTC)
- Expired
- Jul 27, 2014, 6:15 PM EDT
- In force
- 73 min
- Issued by
- NWS Detroit, MI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Oakland County, MI, Wayne County, MI
The radar
The Detroit radar (KDTX), 53 km from the middle of the area, began a volume at 21:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 27, 5:10 PM EDT | TSTM WND GST 53 | 5 Sse Pontiac, MI | NUMEROUS 1 FOOT LIMBS DOWN NEAR SQUARE LAKE AND OPDYKE |
| Jul 27, 5:10 PM EDT | TSTM WND GST 70 | Bloomfield Hills, MI | AT SQUARE LAKE AND WOODWARD |
| Jul 27, 5:14 PM EDT | TSTM WND DMG | Madison Heights, MI | LARGE TREE LIMBS DOWN AT 12 MILE AND DEQUINDRE |
| Jul 27, 5:15 PM EDT | TSTM WND DMG | 4 Ene Southfield, MI | ONE LARGE LIMB DOWN AT STANFORD AND CAMBRIDGE IN BERKLEY |
| Jul 27, 5:20 PM EDT | HAIL 0.75 | Southfield, MI | AT 12 MILE AND EVERGREEN |
| Jul 27, 5:30 PM EDT | TSTM WND DMG | 1 N Wyandotte, MI | LARGE BRANCH DOWN ON POWERLINES |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 27, 1:39 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 9.0 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 130 J/kg
- Mixed-layer CIN
- -266 J/kg
- Mixed-layer LCL
- 1652 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
657
WUUS53 KDTX 272102
SVRDTX
MIC125-163-272215-
/O.NEW.KDTX.SV.W.0055.140727T2102Z-140727T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
502 PM EDT SUN JUL 27 2014
THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN OAKLAND COUNTY IN SOUTHEAST MICHIGAN...
WAYNE COUNTY IN SOUTHEAST MICHIGAN...
* UNTIL 615 PM EDT
* AT 500 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM BIRMINGHAM TO DIXBORO...AND MOVING EAST AT 25 MPH.
A SECOND STORM WAS LOCATED NEAR RIVERVIEW MOVING NORTHEAST AT 25
MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* SEVERE THUNDERSTORMS WILL BE NEAR...
BEVERLY HILLS AND PLYMOUTH AROUND 510 PM EDT.
LATHRUP VILLAGE AND SOUTHFIELD AROUND 515 PM EDT.
BERKLEY AND ROYAL OAK AROUND 520 PM EDT.
OAK PARK AND HUNTINGTON WOODS AROUND 525 PM EDT.
SUMPTER TOWNSHIP AND WAYNE AROUND 530 PM EDT.
HAZEL PARK AND DEARBORN HEIGHTS AROUND 535 PM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
DETROIT... WYANDOTTE... WEST BLOOMFIELD...
TRENTON... TAYLOR... SOUTHFIELD...
ROYAL OAK... ROMULUS... NOVI...
NORTHVILLE... LIVONIA... GROSSE POINTE...
GROSSE ILE... FLAT ROCK... DOWNTOWN DETROIT...
DEARBORN... CANTON... BIRMINGHAM...
BELLEVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4209 8329 4208 8354 4244 8354 4259 8340
4257 8310 4245 8308 4245 8287 4240 8288
4235 8293 4233 8298 4232 8306 4229 8309
4224 8313 4218 8314 4212 8312 4207 8318
4203 8319
TIME...MOT...LOC 2102Z 282DEG 21KT 4256 8326 4229 8366
HAIL...1.00IN
WIND...60MPH
$$
MANN5 follow-up statements
364
WWUS53 KDTX 272112
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
512 PM EDT SUN JUL 27 2014
MIC125-163-272215-
/O.CON.KDTX.SV.W.0055.000000T0000Z-140727T2215Z/
OAKLAND MI-WAYNE MI-
512 PM EDT SUN JUL 27 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WAYNE AND
SOUTHEASTERN OAKLAND COUNTIES UNTIL 615 PM EDT...
AT 509 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM ROYAL OAK TO CANTON...AND MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
SEVERE THUNDERSTORMS WILL BE NEAR...
NEW BOSTON AND WAYNE AROUND 520 PM EDT.
WILLOW AND WALTZ AROUND 525 PM EDT.
INKSTER AND DEARBORN HEIGHTS AROUND 530 PM EDT.
TAYLOR AND DETROIT AROUND 535 PM EDT.
GROSSE POINTE WOODS AND BROWNSTOWN TOWNSHIP AROUND 540 PM EDT.
WOODHAVEN AND SOUTHGATE AROUND 545 PM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
DETROIT... WYANDOTTE... WEST BLOOMFIELD...
TRENTON... TAYLOR... SOUTHFIELD...
ROYAL OAK... ROMULUS... NOVI...
NORTHVILLE... LIVONIA... GROSSE POINTE...
GROSSE ILE... FLAT ROCK... DOWNTOWN DETROIT...
DEARBORN... CANTON... BIRMINGHAM...
BELLEVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4209 8329 4208 8354 4244 8354 4259 8340
4257 8310 4245 8308 4245 8287 4240 8288
4235 8293 4233 8298 4232 8306 4229 8309
4224 8313 4218 8314 4212 8312 4207 8318
4203 8319
TIME...MOT...LOC 2112Z 282DEG 21KT 4249 8308 4235 8343
HAIL...1.00IN
WIND...60MPH
$$
KURIMSKI142
WWUS53 KDTX 272126
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
526 PM EDT SUN JUL 27 2014
MIC125-163-272215-
/O.CON.KDTX.SV.W.0055.000000T0000Z-140727T2215Z/
OAKLAND MI-WAYNE MI-
526 PM EDT SUN JUL 27 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WAYNE AND
SOUTHEASTERN OAKLAND COUNTIES UNTIL 615 PM EDT...
AT 524 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM WARREN TO LIVONIA...AND MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
SEVERE THUNDERSTORMS WILL BE NEAR...
DETROIT AND TAYLOR AROUND 535 PM EDT.
BROWNSTOWN TOWNSHIP AND FLAT ROCK AROUND 540 PM EDT.
WOODHAVEN AND SOUTHGATE AROUND 545 PM EDT.
TRENTON AND GIBRALTER AROUND 550 PM EDT.
GROSSE ILE AND RIVER ROUGE AROUND 555 PM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
DETROIT... WYANDOTTE... TRENTON...
TAYLOR... SOUTHFIELD... ROYAL OAK...
ROMULUS... NORTHVILLE... LIVONIA...
GROSSE POINTE... GROSSE ILE... FLAT ROCK...
DOWNTOWN DETROIT... DEARBORN... CANTON...
BELLEVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4209 8329 4209 8354 4244 8354 4257 8310
4245 8308 4245 8287 4240 8288 4235 8293
4232 8306 4229 8309 4224 8313 4218 8314
4212 8312 4207 8318 4203 8319
TIME...MOT...LOC 2126Z 282DEG 21KT 4247 8297 4233 8332
HAIL...1.00IN
WIND...60MPH
$$
KURIMSKI084
WWUS53 KDTX 272138
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
538 PM EDT SUN JUL 27 2014
MIC125-163-272215-
/O.CON.KDTX.SV.W.0055.000000T0000Z-140727T2215Z/
OAKLAND MI-WAYNE MI-
538 PM EDT SUN JUL 27 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WAYNE AND
SOUTHEASTERN OAKLAND COUNTIES UNTIL 615 PM EDT...
AT 536 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM GROSSE POINTE TO CARLETON...AND MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
SEVERE THUNDERSTORMS WILL BE NEAR...
GROSSE POINTE AND GROSSE POINTE WOODS AROUND 545 PM EDT.
GROSSE POINTE FARMS AND GROSSE POINTE SHORES AROUND 550 PM EDT.
ROCKWOOD AND GIBRALTER AROUND 555 PM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
DETROIT... WYANDOTTE... TRENTON...
TAYLOR... ROYAL OAK... ROMULUS...
GROSSE POINTE... GROSSE ILE... FLAT ROCK...
DOWNTOWN DETROIT... DEARBORN... BELLEVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4209 8329 4209 8354 4225 8354 4257 8310
4245 8308 4245 8287 4240 8288 4235 8293
4232 8306 4229 8309 4224 8313 4218 8314
4212 8312 4207 8318 4203 8319
TIME...MOT...LOC 2139Z 282DEG 21KT 4239 8296 4208 8339
HAIL...1.00IN
WIND...60MPH
$$
KURIMSKI654
WWUS53 KDTX 272149 RRA
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
549 PM EDT SUN JUL 27 2014
MIC125-272159-
/O.CAN.KDTX.SV.W.0055.000000T0000Z-140727T2215Z/
OAKLAND MI-
549 PM EDT SUN JUL 27 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN OAKLAND COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 9 PM EDT.
LAT...LON 4209 8329 4209 8354 4245 8308 4245 8287
4240 8288 4235 8293 4232 8306 4229 8309
4224 8313 4218 8314 4212 8312 4207 8318
4203 8319
TIME...MOT...LOC 2149Z 282DEG 21KT 4238 8288 4207 8331
$$
MIC163-272215-
/O.CON.KDTX.SV.W.0055.000000T0000Z-140727T2215Z/
WAYNE MI-
549 PM EDT SUN JUL 27 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WAYNE COUNTY
UNTIL 615 PM EDT...
AT 546 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM GROSSE POINTE TO CARLETON...AND MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
SEVERE THUNDERSTORMS WILL BE NEAR...
ROCKWOOD AND GIBRALTER AROUND 555 PM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
DETROIT... WYANDOTTE... TRENTON...
TAYLOR... GROSSE POINTE... GROSSE ILE...
FLAT ROCK... DOWNTOWN DETROIT... DEARBORN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4209 8329 4209 8354 4245 8308 4245 8287
4240 8288 4235 8293 4232 8306 4229 8309
4224 8313 4218 8314 4212 8312 4207 8318
4203 8319
TIME...MOT...LOC 2149Z 282DEG 21KT 4238 8288 4207 8331
HAIL...1.00IN
WIND...60MPH
$$
KURIMSKI239
WWUS53 KDTX 272206
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
606 PM EDT SUN JUL 27 2014
MIC163-272216-
/O.EXP.KDTX.SV.W.0055.000000T0000Z-140727T2215Z/
WAYNE MI-
606 PM EDT SUN JUL 27 2014
...THE SEVERE THUNDERSTORM WARNING FOR WAYNE COUNTY WILL EXPIRE AT
615 PM EDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 9 PM EDT.
LAT...LON 4209 8329 4209 8354 4245 8308 4245 8287
4240 8288 4235 8293 4232 8306 4229 8309
4224 8313 4218 8314 4212 8312 4207 8318
4203 8319
TIME...MOT...LOC 2206Z 282DEG 21KT 4236 8275 4205 8318
$$
KURIMSKIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 3:16 PM EDT, 1 hour 46 minutes earlier.
Area forecast discussion, Jul 27, 3:16 PM EDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
316 PM EDT SUN JUL 27 2014
.SHORT TERM...TONIGHT
MID TROPOSPHERIC COLD POOL (2 C AT 700 MB/-15 C AT 500 MB) SWING
THROUGH SOUTHERN LOWER MICHIGAN THIS EVENING...WITH INSTABILITY
(MLCAPES 1500-2000 J/KG) AND SURFACE REFLECTION/LOW PROVIDING
SUFFICIENT CONVERGENCE TO GENERATE SHOWERS AND THUNDERSTORMS INTO
THE EVENING HOURS. STILL POTENTIAL FOR SEVERE STORMS AS WE ENTER
PEAK HEATING WITH SURFACE/LOW LEVEL MOISTURE STILL PRESET AND THE
SUFFICIENT DEEP LAYER SHEAR. SEVERE THUNDERSTORM WATCH IN EFFECT
UNTIL 9 PM. VISIBLE SATELLITE IMAGERY SHOWS WHAT LOOKS TO BE THE
ACTUAL COLD FRONT JUST MOVING INTO NORTHWEST INDIANA/SOUTHWEST LOWER
MICHIGAN. COLD FRONT SHOULD BE SOUTH OF THE MICHIGAN BORDER BY 12Z
MONDAY...BUT STIFF NORTHEAST FLOW AND COLD ADVECTION OFF LAKE HURON
SHOULD LEAD TO LOW CLOUDS...IF NOT FEW LINGERING SPRINKLES/LIGHT
SHOWERS.
&&
.LONG TERM...MONDAY THROUGH NEXT SUNDAY
BELOW NORMAL TEMPERATURES WILL RETURN TO THE CENTRAL GREAT LAKES
DURING THE UPCOMING WEEK AS 850 MB TEMPERATURES ONCE AGAIN PLUMMET
INTO THE SINGLE DIGITS ABOVE ZERO. THIS WILL MEAN HIGH TEMPERATURES
WILL GENERALLY BE CONFINED TO THE 70S DURING THE UPCOMING WEEK AS WE
HEAD INTO THE MONTH OF AUGUST...WITH JULY LIKELY CLOSING OUT A GOOD
2 TO 3 DEGREES BELOW NORMAL WITH ONLY ONE OF THE MAJOR CLIMATE SITES
RECORDING A SINGLE 90 PLUS DEGREE DAY IN DETROIT ON JULY 22ND.
THE COOLEST DAY OF THE UPCOMING WEEK LOOKS TO BE MONDAY AS LOW
PRESSURE MAKES ITS WAY EAST OF THE AREA WITH DRIER AND COOLER AIR
GETTING PULLED INTO THE AREA AS RIDGING BUILDS IN. DESPITE THE COOL
AIR MASS...SHOWER ACTIVITY IS NOT EXPECTED MONDAY AFTERNOON AS DRY
AIR AND SUBSIDENCE KEEP A LID ON THE DEPTH OF DEVELOPING AFTERNOON
CUMULUS CLOUDS. ALTHOUGH HIGH TEMPERATURES WILL GENERALLY BE AROUND
70 DEGREES...TEMPERATURES SHOULD STAY SEVERAL DEGREES ABOVE RECORD
COLD MAXES ON MONDAY. MONDAY NIGHT COULD BE A DIFFERENT STORY AS
HIGH PRESSURE AND CLEAR SKIES LEAD TO DECOUPLING AND ABUNDANT
RADIATIONAL COOLING DURING THE OVERNIGHT HOURS. LOWS MONDAY NIGHT
ARE EXPECTED TO GET DOWN TO AROUND 50 DEGREES AWAY FROM THE DETROIT
METRO AREA...WITH RECORD LOWS AT RISK OF BEING BROKEN AT MBS AND
DTW. THE RECORD LOW AT FNT IS PROBABLY TOO LOW TO HIT ON MONDAY
NIGHT HOWEVER.
WITH MOISTURE RETURNING ON TUESDAY AND THE MAIN PUSH OF SUBSIDENCE
ASSOCIATED WITH THE RIDGE GONE...THE COLD AIR ALOFT WILL LEAD TO
SOME INSTABILITY WHICH IN TURN WILL BRING A CHANCE FOR SHOWERS AND A
FEW THUNDERSTORMS FOR THE REST OF THE WEEK AS SEVERAL WEAK
SHORTWAVES ROUND THE TROUGH FIRMLY IN PLACE ACROSS THE GREAT LAKES
REGION. HIGHS DURING THIS TIME PERIOD WILL GENERALLY BE IN THE LOWER
TO MIDDLE 70S. LOWS DURING THIS PERIOD WILL MODERATE INTO THE MIDDLE
TO UPPER 50S.
BY NEXT WEEKEND THE TROUGH STARTS TO GET PUSHED EAST AS RIDGING
BUILDS IN FROM THE WEST. THIS WILL WARM TEMPERATURES A BIT FURTHER
AS DAYTIME HIGHS INCH UPWARD INTO THE UPPER 70S. THE RIDGE AND
WARMER AIR ALOFT WILL GENERALLY LIMIT RAIN CHANCES NEXT
WEEKEND...HOWEVER A SLIGHT CHANCE FOR SHOWER ACTIVITY CANNOT BE
RULED OUT GIVEN THE INSTABILITY.
&&
.MARINE...
THUNDERSTORMS WILL CONTINUE DURING THE EVENING HOURS...SLOWLY
WINDING DOWN AFTER MIDNIGHT. SOME OF THESE STORMS COULD BE
SEVERE...MAINLY OVER THE SOUTH HALF OF LAKE HURON THROUGH WESTERN
LAKE ERIE THROUGH THE EVENING HOURS. THIS ACTIVITY IS IN RESPONSE TO
A COLD FRONT SWEEPING THROUGH TONIGHT. NORTHERLY WINDS WILL RAMP UP
BEHIND THE FRONT...PEAKING WITH 30 KNOT GUSTS OVER SOUTHERN LAKE
HURON MONDAY. A SMALL CRAFT ADVISORY IS IN EFFECT MONDAY MORNING
THROUGH MIDNIGHT MONDAY NIGHT AS THE LONG NORTH FETCH WILL BE
FAVORABLE FOR BUILDING LARGE WAVES THAT WILL IMPACT THE SOUTH HALF
OF LAKE HURON AND NEARSHORE MARINE ZONES. COOL HIGH PRESSURE WILL
THEN BUILD INTO THE NORTHERN PLAINS AND GREAT LAKES AND RETURN
BENIGN MARINE WEATHER FOR THE MID WEEK PERIOD.
&&
.AVIATION...ISSUED 118 PM EDT SUN JUL 27 2014
//DISCUSSION...
PRIMARY NEAR TERM CHALLENGE WILL BE TIMING THUNDERSTORMS THIS
AFTERNOON. INSTABILITY HAS DEVELOPED WITH POCKETS OF STRONGER
HEATING IN CLOUD BREAKS...ESPECIALLY FROM FNT SOUTH. A SURFACE
TROUGH IS LOCATED ROUGHLY FROM GAYLORD TO MUSKEGON AS OF 17Z AND
PUSHING EASTWARD. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
DEVELOP ALONG AND POSSIBLY AHEAD OF THIS FRONT. THE MOST LIKELY
TIMING FOR TSRA THREAT WILL BEGIN BY 18Z FOR MBS...19Z FOR
FNT/PTK...AND 20Z FOR THE I-94 TERMINALS. HAVE LEFT IN INHERITED
3-HR TEMPO TO COVER THIS...AND WILL AMEND AS NECESSARY. THERE IS A
SLIGHT CHANCE OF SEVERE THUNDERSTORMS THIS AFTERNOON...WITH LARGE
HAIL...GUSTY WINDS...AND HEAVY RAIN POSSIBLE.
WINDS WILL VEER NORTHERLY THIS EVENING BEHIND THE TROUGH/COLD
FRONT PASSAGE...WITH LINGERING SHOWERS POSSIBLE. SOME MVFR STRATUS
IS EXPECTED LATE TONIGHT. THIS WILL MIX OUT BY LATE MORNING/EARLY
AFTERNOON...BUT A HEALTHY COVERAGE OF VFR STRATOCU IS
EXPECTED...ALONG WITH GUSTY NORTHERLY WINDS TO 20 KT.
FOR DTW...BEST TIME FRAME FOR TSRA LOOKS TO BE 20-23Z. THERE IS A
SLIGHT CHANCE THAT A SEVERE STORM COULD AFFECT THE TERMINAL...WITH
LARGE HAIL...GUSTY WINDS...AND HEAVY RAINFALL. CONFIDENCE IS LOW
ON SEVERE POTENTIAL. BEST ESTIMATE FOR TIMING OF MVFR STRATUS
DEVELOPMENT IS 07Z TONIGHT. CLOUD BASES WILL LIFT LATE TOMORROW
MORNING...BUT CIGS OF AOB 5KFT ARE EXPECTED FOR THE MAJORITY OF
THE DAY...WITH GUSTY NNW WINDS TO 20KT DEVELOPING BY LATE MORNING.
//DTW THRESHOLD THREATS...
* MEDIUM CONFIDENCE IN THUNDERSTORM DEVELOPMENT AND TIMING THIS
AFTERNOON.
* MEDIUM CONFIDENCE IN CEILING BELOW 5000 FEET LATE TONIGHT THROUGH
MONDAY AFTERNOON.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...
SMALL CRAFT ADVISORY...SAGINAW BAY AND THE NEARSHORE WATERS FROM
PORT AUSTIN TO HARBOR BEACH...FROM 5 AM MONDAY TO MIDNIGHT
TUESDAY.
SMALL CRAFT ADVISORY...NEARSHORE WATERS FROM HARBOR BEACH TO PORT
HURON...FROM 8 AM MONDAY TO MIDNIGHT TUESDAY.
LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.
&&
SHORT TERM...SF
LONG TERM....KURIMSKI
MARINE.......KURIMSKI
AVIATION.....SF
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).Hazardous weather outlook, Jul 27, 1:54 PM EDT, 3 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 154 PM EDT SUN JUL 27 2014 MIZ047>049-053>055-060>063-068>070-075-076-082-083-281800- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 154 PM EDT SUN JUL 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 PM EDT FOR ALL OF SOUTHEAST MICHIGAN. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A COLD FRONT THIS AFTERNOON AND EVENING. MAIN HAZARDS EXPECTED ARE HAIL TO THE SIZE OF GOLF BALLS...GUSTY WINDS TO 60 MPH...HEAVY RAINFALL...AND THE POSSIBILITY OF AN ISOLATED TORNADO. STORM MOTION WILL BE FROM WEST TO EAST AT 20 MPH...THOUGH SOME STORMS WILL BE CAPABLE OF FASTER SPEEDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY DANGEROUS RIP CURRENTS AND LARGE WAVES ARE EXPECTED ALONG THE SHORELINE OF LAKE HURON MONDAY AS NORTHERLY WINDS INCREASE BEHIND A STRONG COLD FRONT. .SPOTTER INFORMATION STATEMENT... LCZ422-423-460-LEZ444-LHZ363-421-422-441>443-462>464-281800- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 154 PM EDT SUN JUL 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...THIS AFTERNOON AND TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 PM EDT. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A COLD FRONT THIS AFTERNOON AND EVENING. MAIN HAZARDS EXPECTED ARE HAIL TO THE SIZE OF GOLF BALLS...GUSTY WINDS TO 60 KNOTS...HEAVY RAINFALL...AND THE POSSIBILITY OF AN ISOLATED WATERSPOUT. STORM MOTION WILL BE FROM WEST TO EAST AT 20 KNOTS...THOUGH SOME STORMS WILL BE CAPABLE OF FASTER SPEEDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY DANGEROUS RIP CURRENTS AND LARGE WAVES ARE EXPECTED ALONG THE SHORELINE OF LAKE HURON MONDAY AS NORTHERLY WINDS INCREASE BEHIND A STRONG COLD FRONT. .SPOTTER INFORMATION STATEMENT... LHZ361-362-281800- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- 154 PM EDT SUN JUL 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE HURON. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL REMAIN POSSIBLE THIS AFTERNOON AND EVENING AHEAD OF A COLD FRONT. SOME OF THE STORMS COULD BE STRONG TO SEVERE WITH HAIL UP TO AN INCH...WINDS UP TO 60 KNOTS...HEAVY RAINFALL...AND THE POSSIBLITY OF AN ISOLATED WATERSPOUT. STORM MOTION WILL BE WEST TO EAST AT 20 KNOTS...THOUGH SOME STORMS WILL BE CAPABLE OF FASTER SPEEDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY DANGEROUS RIP CURRENTS AND LARGE WAVES ARE EXPECTED ALONG THE SHORELINE OF LAKE HURON MONDAY AS NORTHERLY WINDS INCREASE BEHIND A STRONG COLD FRONT. .SPOTTER INFORMATION STATEMENT... DT YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
In the hours before
Local storm report, Jul 27, 4:36 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
436 PM EDT SUN JUL 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM HAIL 6 SW SANFORD 43.61N 84.47W
07/27/2014 M1.50 INCH MIDLAND MI TRAINED SPOTTER
AT M-20 AND 11 MILE
0431 PM HAIL HIGHLAND 42.64N 83.62W
07/27/2014 M1.75 INCH OAKLAND MI TRAINED SPOTTER
&&
THOMPSONSpecial weather statement, Jul 27, 4:36 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 436 PM EDT SUN JUL 27 2014 MIZ076-272130- WAYNE- 436 PM EDT SUN JUL 27 2014 ...SIGNIFICANT WEATHER ADVISORY... AT 433 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR FLAT ROCK...MOVING NORTHEAST AT 30 MPH. ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... TRENTON AND GROSSE ILE BY 445 PM EDT... TAYLOR BY 450 PM EDT... WYANDOTTE BY 455 PM EDT... DOWNTOWN DETROIT BY 515 PM EDT... GROSSE POINTE BY 530 PM EDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. MANN
Local storm report, Jul 27, 4:47 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
447 PM EDT SUN JUL 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0438 PM HAIL 5 NNE MILFORD 42.66N 83.56W
07/27/2014 M1.00 INCH OAKLAND MI TRAINED SPOTTER
MEASURED IN WHITE LAKE TWP
0440 PM HAIL 5 NE MILFORD 42.63N 83.52W
07/27/2014 M1.75 INCH OAKLAND MI NWS EMPLOYEE
MEASURED IN WHITE LAKE TWP
&&
THOMPSONLocal storm report, Jul 27, 4:49 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
449 PM EDT SUN JUL 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0443 PM HAIL 5 ENE MILFORD 42.61N 83.51W
07/27/2014 M1.75 INCH OAKLAND MI AMATEUR RADIO
MEASURED AT BOGIE LK AND COOLEY LK ROADS
&&
THOMPSONLocal storm report, Jul 27, 4:54 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
454 PM EDT SUN JUL 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM HAIL 4 SE ROSE CENTER 42.69N 83.57W
07/27/2014 M1.75 INCH OAKLAND MI TRAINED SPOTTER
&&
THOMPSONLocal storm report, Jul 27, 5:01 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
501 PM EDT SUN JUL 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM HAIL 3 SSE ROSE CENTER 42.69N 83.58W
07/27/2014 E1.25 INCH OAKLAND MI TRAINED SPOTTER
AT DUCK LAKE RD AND M-59
0449 PM TSTM WND GST WATERFORD 42.66N 83.39W
07/27/2014 M62.00 MPH OAKLAND MI ASOS
MEASURED AT PONTIAC OAKLAND COUNTY INTERNATIONAL AIRPORT
/KPTK/
0450 PM HAIL WATERFORD 42.66N 83.39W
07/27/2014 M1.00 INCH OAKLAND MI TRAINED SPOTTER
MEASURED AT AIRPORT ROAD AND M-59
&&
THOMPSONThe office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 4:27 AM EDT | Small Craft Advisory | DTX | 40 hr | |
| Jul 27, 7:32 AM EDT | Dense Fog Advisory | DTX | Lenawee, Livingston, Monroe, Oakland, Washtenaw, Wayne | 83 min |
| Jul 27, 2:14 PM EDT | Special Marine Warning | DTX | 2 hr | |
| Jul 27, 2:17 PM EDT | Severe Thunderstorm Warning | DTX | Bay, Midland | 58 min |
| Jul 27, 2:36 PM EDT | Tornado Warning | DTX | Bay | 54 min |
| Jul 27, 3:15 PM EDT | Severe Thunderstorm Warning | DTX | Huron, Tuscola | 75 min |
| Jul 27, 3:34 PM EDT | Severe Thunderstorm Warning | DTX | Genesee, Livingston, Shiawassee | 56 min |
| Jul 27, 3:39 PM EDT | Tornado Warning | DTX | Tuscola | 41 min |
| Jul 27, 3:55 PM EDT | Severe Thunderstorm Warning | DTX | Midland | 65 min |
| Jul 27, 4:06 PM EDT | Severe Thunderstorm Warning | DTX | Bay | 54 min |
| Jul 27, 4:10 PM EDT | Severe Thunderstorm Warning | DTX | Oakland | 80 min |
| Jul 27, 4:14 PM EDT | Special Marine Warning | DTX | 106 min | |
| Jul 27, 4:19 PM EDT | Severe Thunderstorm Warning | DTX | Bay, Midland, Saginaw | 66 min |
| Jul 27, 4:24 PM EDT | Severe Thunderstorm Warning | DTX | Washtenaw | 57 min |
| Jul 27, 4:27 PM EDT | Severe Thunderstorm Warning | DTX | Sanilac, Tuscola | 78 min |
| Jul 27, 4:28 PM EDT | Areal Flood Advisory | DTX | Bay, Midland | 4 hr |
| Jul 27, 4:32 PM EDT | Areal Flood Advisory | DTX | Livingston | 4 hr |
| Jul 27, 4:35 PM EDT | Severe Thunderstorm Warning | DTX | Genesee, Saginaw | 55 min |
| Jul 27, 4:36 PM EDT | Special Marine Warning | DTX | 84 min | |
| Jul 27, 4:40 PM EDT | Special Marine Warning | DTX | 95 min | |
| Jul 27, 4:47 PM EDT | Severe Thunderstorm Warning | DTX | Saginaw | 58 min |
| Jul 27, 5:07 PM EDT | Special Marine Warning | DTX | 98 min | |
| Jul 27, 5:07 PM EDT | Severe Thunderstorm Warning | DTX | Lapeer | 68 min |
| Jul 27, 5:07 PM EDT | Severe Thunderstorm Warning | DTX | Macomb, Saint Clair | 53 min |
| Jul 27, 5:10 PM EDT | Severe Thunderstorm Warning | DTX | Washtenaw | 18 min |
| Jul 27, 5:19 PM EDT | Areal Flood Advisory | DTX | Macomb, Oakland, Wayne | 4 hr |
| Jul 27, 5:23 PM EDT | Severe Thunderstorm Warning | DTX | Genesee, Saginaw | 47 min |
| Jul 27, 5:41 PM EDT | Special Marine Warning | DTX | 79 min | |
| Jul 27, 5:41 PM EDT | Severe Thunderstorm Warning | DTX | Monroe | 64 min |
| Jul 27, 5:44 PM EDT | Severe Thunderstorm Warning | DTX | Lenawee | 37 min |
| Jul 27, 5:55 PM EDT | Areal Flood Advisory | DTX | Lapeer, Saginaw, Sanilac, Tuscola | 4 hr |
| Jul 27, 6:13 PM EDT | Severe Thunderstorm Warning | DTX | Saint Clair | 47 min |
| Jul 27, 6:14 PM EDT | Special Marine Warning | DTX | 76 min | |
| Jul 27, 6:18 PM EDT | Severe Thunderstorm Warning | DTX | Washtenaw | 57 min |
| Jul 27, 6:26 PM EDT | Severe Thunderstorm Warning | DTX | Livingston, Washtenaw | 52 min |
| Jul 27, 6:44 PM EDT | Special Marine Warning | DTX | 91 min | |
| Jul 27, 6:58 PM EDT | Special Marine Warning | DTX | 92 min | |
| Jul 27, 7:03 PM EDT | Severe Thunderstorm Warning | DTX | Wayne | 41 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.